MAUDE Adverse Event Report: CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA; MARKER, RADIOGRAPHIC, IMPLANTABLE

CARBON MEDICAL TECHNOLOGIES, INC. MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA; MARKER, RADIOGRAPHIC, IMPLANTABLE
Catalog Number STAR0831
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Wheal(s) (2241)
Date of Event 07/05/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The star0831 biopsy site identifier is a sterile, single-patient use device that is placed into soft tissue during a biopsy procedure to radiographically mark a surgical location.The procedure was completed without incident at that time.The patient developed hives several weeks after the procedure.A patch test was conducted with the biopsy site identifier and the patient tested positive.The patient, in counsel with her doctor, is contemplating explantation but at the time of this report the device remains implanted.
 
Event or Problem Description
The sales rep reported that the patient developed an allergic reaction (hives) several weeks after a biopsy site identifier placement procedure.

Brand Name
MAMMOSTAR REVOLVE BIOPSY SITE IDENTIFIER, 8GA
Common Device Name
MARKER, RADIOGRAPHIC, IMPLANTABLE
Manufacturer (Section D)
CARBON MEDICAL TECHNOLOGIES, INC.
1290 hammond road
saint paul MN 55110 5876
MDR Report Key6121826
Report Number2134494-2016-00003
Device Sequence Number10816068
Product Code NEU
UDI-Device Identifier00858015005325
UDI-Public00858015005325
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K100994
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/19/2021
Device Catalogue NumberSTAR0831
Device Lot Number1601008A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;